MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL III; VITAMIN D TEST SYSTEM
Catalog Number 09038086190
Medical Device Problem Codes Contamination (1120); Incorrect, Inadequate or Imprecise Result or Readings (1535); High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable elecsys vitamin d total iii results from the cobas e 801 analytical unit for two patients.Patient 1's initial result was 6.18 ng/ml.The repeat result on (b)(6) 2025 was 16.9 ng/ml.Patient 2's initial result was 11.1 ng/ml.The repeat result on (b)(6) 2025 was 20.7 ng/ml.The samples were repeated when the customer noticed that multiple results were low.
 
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The customer reported experiencing inconsistent calibration signals but were still in the expected range.The qc was within range before the sample measurement on (b)(6) 2025.The qc was not in range on (b)(6) 2025, before the repeat measurement.The investigation is ongoing.
 
Additional Manufacturer Narrative
Per product labeling, "6.00-120 ng/ml or 15.0-300 nmol/l (defined by the limit of quantitation (loq) and the maximum of the master curve).Values below the limit of quantitation are reported as < 6.00 ng/ml (< 15.0 nmol/l).Values above the measuring range are reported as > 120 ng/ml (> 300 nmol/l) or up to 240 ng/ml (600 nmol/l) for 2-fold diluted samples." "lower limits of measurement.Limit of blank, limit of detection and limit of quantitation.Limit of blank = 2.0 ng/ml (5.0 nmol/l).Limit of detection = 3.0 ng/ml (7.5 nmol/l).Limit of quantitation = 6.0 ng/ml (15.0 nmol/l)".In general, the results measured by the customer are in the low measuring range.In the low measuring range, slight imprecision could lead to discrepancies between the modules.The imprecision is possibly caused by contamination or issues during the pre-analytical preparation.The investigation determined that a general reagent or analyzer problem was not present because the qc prior to the event was within ranges.The investigation also determined that there was dust present on the instrument surface, and there was crystallization at the pro cell and clean cell nozzles.

Brand Name
ELECSYS VITAMIN D TOTAL III
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23741510
Report Number1823260-2025-04984
Device Sequence Number8420773
Product Code MRG
UDI-Device Identifier07613336172650
UDI-Public07613336172650
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K210901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09038086190
Device Lot Number868972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient SexMale